[Skip to content]

Private Healthcare UK
Search our Site

This website is certified by Health On the Net Foundation. Click to verify.
This site complies with the HONcode standard for trustworthy health information:
verify here.

Advertisement
.

Hip pain can be caused by antidepressants

American Academy of Orthopaedic Surgeons
Those who have undergone hip replacement operations and are experiencing pain may want to check with their GP about their medication history.

A new study presented to the American Academy of Orthopaedic Surgeons has found that antidepressants can cause patients to suffer with pain at the site of the operation.


Individuals who took the drugs as long as three years before their replacement have been reported to be more likely to have less satisfaction with their procedure.

The report found that the scenario is not uncommon, with 13 per cent of patients using antidepressants prior to hip surgery.

According to the researchers, a person's mental health should be a major consideration for healthcare staff both and after the operation.

A recent study by the Hospital for Special Surgery in New York, which analysed the medical records of patients who were given metal-on-metal hip joints, found that it may be the structure, as opposed to the material, which can cause complications

© Adfero Ltd

 

Private depression treatment news: 11 February 2012